Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

200 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

On concerta. No sex drive and ejaculation. What could be the reason?

Answered by
Dr.
Dr. Chakravarthy Mazumdar

General & Family Physician

Practicing since :2004

Answered : 1778 Questions

default
Posted on Wed, 27 Nov 2013 in General Health
Question: I take concerta 108mg per. day. My sex drive is low and i have no ejaculation
doctor
Answered by Dr. Chakravarthy Mazumdar 6 hours later
Brief Answer: Could be the effects of concerta Detailed Answer: Hi, Thank you for the query. I find the query did not include important details like 1) Why were you using concerta? Since how long? When was the dose last revised? 2) Since how long you do not feel sexual drive? 3) Do you masturbate or participate in sexual intercourse? If yes, did your partners complain about your inability to perform? 4) Did you see a doctor about the sexual problem? Were some tests done? What was your doctor's primary opinion? With the details that were provided concerta is linked to loss of libido in many patients. You are having a high dose of concerta ( Methylphenidate) and that could aggravate the problem as well. I advise to XXXXXXX a doctor to revise the dose of concerta as loss of libido is reversible if it is due to drug affects. Hope this is clear.
Above answer was peer-reviewed by : Dr. Aparna Kohli
doctor
default
Follow up: Dr. Chakravarthy Mazumdar 17 hours later
I've been using Concerta since 2013, XXXXXXX I started with 54mg and even with this dose, i had the sexual dysfunctions.My testosterone and prolactin levels are ok. The thyroid hormones levels are ok too. I use Concerta for extreme fatigue. It helped a lot in this like no other medication such as antidepressants.Before start taking Concerta, my sex drive wasnot too good, but my ejaculation is ok. Now, even when i try to masturbate, i have no ejaculation. Said all that, i ask you: There is any antidote for combat the sexual problems induced by Concerta?
doctor
Answered by Dr. Chakravarthy Mazumdar 3 hours later
Brief Answer: no antidote known Detailed Answer: Hi I do not know of any antidote for concerta induced sexual problems. Please note that concerta only helped you from sexual problems which were all there before XXXXXXX So your problem was partially treated. So this means you have to work closely with the doctor again for tiredness and sexual issues.
Above answer was peer-reviewed by : Dr. Aparna Kohli
doctor
default
Follow up: Dr. Chakravarthy Mazumdar 4 hours later
In my case, what drug do you indicate as substitute of Concerta that doesn't have tsexual side effects?
doctor
Answered by Dr. Chakravarthy Mazumdar 22 hours later
Brief Answer: Therapies may suit you. Detailed Answer: Your main problem was fatigue on top of sexual side effects. I do not think there is a single medicine that works. Every ill has no perfect pill. Therapies were tried to combat fatigue. Our psychiatrist colleagues generally try multiple drugs and combinations before finding out what works best. It may include Cognitive Behavioural therapy and Graded exercise therapy as well. The last two options definitely would not have sexual side effects. Or a very low dose concerta up to 30mg per day with the above two options. Now the concerta has to be reversed slowly by adding CBT and exercise. You should XXXXXXX have frequent consults with Psychotherapist as well as your treating doctor. Hope this helps.
Above answer was peer-reviewed by : Dr. Aparna Kohli
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,   ,  
Medical Topics

Recent questions on  Severe fatigue

doctor1 MD

good morning sir, this is narayana from india, i am brain haemorage patient and had an operation. iam diabetic now becoz of the steroids given during operation. i have severe fatigue . i am taking torleva, melmet 1tab, eslo 1tab, telmisat 1tab, now doctor sugested to take pantoacid 1tab daily. please suggest me

doctor1 MD

Hi, I m a 50 year female. I ve been experiencing pain in the lower left side of my body, sometimes it s difficult to walk. I m also experiencing pain under the left arm, great fatigue, bloating, and a little spotting of blood (I no longer menstruate). Any ideas? Thank you.

doctor1 MD

I was released from the emergency room on Friday - unable to walk with shooting pains down the front of my calves - body will freeze in position and right arm will turn into a claw- I breathe and then I am able to walk. The longer the distance from car to back of dept. store all mobility stops. Blood pressure is irregular and increases with pain. Right outer leg is numb - excessive fatigue. Joint pain in ankles in am throbbing pain in arms this is intermittent. Memory is as if I no longer have a filter for my thoughts. Right leg spasmed for about 30 seconds for no reason. Have been having balance issues in the past and dizziness - walk to right of wall. Also within the last 2 weeks all is getting worse. When fatigued I walk as if I am 90 years old. I am a 48 female non-smoker. I have been to numerous doctors - all test come back normal and they comment this is interesting but have no idea what is wrong with me. I have constant pain in my hip region - very tight. At the emergency I had a CAT scan and full blood work all is normal. I had a shooting pain in the back under the left shoulder blade which caused blood pressure to elevate to 212/110 as the pain subsided so did the blood pressure. I check blood pressure daily usually around 132/78 or lower. If I am in pain the blood pressure goes up. Any suggestions?? Denise                                                                  

doctor1 MD

My doctor thinks I have adrenal fatigue or insufficiency after coming off a week of Prednisone (which was for sinusitis that hadn t resolved after 4 courses of Augmentin.) Symptoms included aching glands around head and shoulders, lightheadedness, dizziness, insomnia, terrible fatigue, strange aches here and there. I also have had cognitive issues - losing track of what I am talking about mid sentence. CT scan yesterday showed that the paranasal sinses are clear now and all blood tests, FBC, iron, thyroid etc were normal. My doctor has prescribed a lower dose of Prednisone for 3 weeks to kick start the Adrenal glands. Prior to my problem with sinusitis, I have had at least a year of stress due to grief, supporting others through grief, daughter getting married, changes at work and a greatly increased workload where I don t have time for leisure. I am 49 and mother to 3. I work full time.I have started the low dose prednisone but am worried that it will cause more problems. Should I stay on it?

doctor1 MD

Hi, Dr. My PCP put me on 5,000 units of vitamin D a few months ago due to severe fatigue every day. For a few days I took 1000 units of vit. D at bedtime also. Then I was feeling quite a bit better. However, my dr. Said Not to do the extra 1,000...

doctor1 MD

I've had years of joint pain and muscle pain . My wrist, elbows, fingers also. I have severe fatigue . Also I have butterfly rash . Lab word Sedrate 45, ANA180and cpr elatated. I've also had ulcers in my mouth. WBc 12.8 My CT read chronic...

doctor1 MD

I m experiencing significant changes with my health in last 12 months. Lately, frequent higher blood pressure, severe fatigue , muscle weakness , head pressure, squeezing and pains mostly at my frontal lobe and back of my head. Latest blood test...